|taking a break
Dec 12, 2006
I have done extremely well on my medication. went from 73 tcells to 597 in a year and 21000 viral load to undetectable two weeks into medication. I am thinking of moving to another state and probably because I am on ADAP and it may take a while before I get approved in another state. For instance, if it took three months and that means me being off meds for three months, do you think I will be in danger? I am on Truvada and Sustiva and am hoping to go on Atripla next month. I know I am doing fine but I have to change states.
Response from Dr. Daar
Thank you for this excellent question.
It would clearly be best if you could find a way to not interrupt therapy during this time of transition. In general, the experience is that someone like you who discontinues treatment will likely have a decline in CD4 cells back to approximately where they were before starting therapy. In your case this is a fairly low number and you would be at some risk for developing complications. However, if you have no choice but to stop for several months, the overall risk of complications occurring during that short a period of time is relatively low and you may need to live with that possibility. If this is what you must do I have two recommendations for you. First, talk this over with your current provider as quickly as possible so you can discuss the optimal way to stop your current treatment to minimize the risk of developing drug resistance to the current drugs. There is no one best answer here but most would either stop the sustiva several days to a week before stopping the Truvada or switch the sustiva to a protease inhibitor for about 4 weeks prior to discontinuing all of the medications. Second, I would try to arrange care in your new location prior to leaving in order to expedite the transition of medical services and treatment in your new home as quickly as possible.
- Is Tingling In Feet A Sign Of AIDS?
- Sex With A Prostitute How Long Does It Take To Test Positive For HIV
- Dark Bumps After Anal Sex With Condom Does It Mean I Have HIV
- Diarrhea After Mutual Masturbation Worried I Have HIV
- Groin Pain After Genital Rubbing Worried I Have HIV
- Hair Loss After Sucking Penis Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.